NDT Headaches

Following on from my last post i increased by 1/2 grain that very same day so a week ago tomorrow (monday) by the wednesday i was feeling much better palpitations pretty much gone, spinning head and extreme tiredness. However since then i've gone on to have these terrible headaches every day, the tiredness is back and these terrible feelings of extreme heat taking over my body which make me nauseus. The heat could be the menopause (i'm 49 although these seem extreme).

Is this just my body getting used to the increase?

I'm finding the switch over really hard apart from the first week i've been feeling worse than before.

Please tell me this will get better.

7 Replies

oldestnewest
  • Before going onto NDT what was your dose of levo?

  • I was originally on 150 but when i started taking correctly on an empty stomach became over medicated and reduced to 125 mcg which seemed better.

  • Usually, when switching over to NDT we increase every 2 weeks and I think it should be a 1/4 at a time but some increase by 1/2 gr. I think slow and gradual is best. You increase slightly until you are symptom-free then stop on that dose.

    Occasionally some might have a sensitivity to the fillers/binders in the hormones so have to switch to another make. I know both Nature-throid and WP thyroid are hypoallergenic but you might settle down as your dose is increased.

    If we're on too low a dose that can also give us symptoms.

    I hope you feel better soon.

  • Can I ask how you got NDT prescribed? I'm trying to find an endocrinologist who will be willing to prescribe it, but most state blankly and tell me it's not necessary :-(

  • I didn't get prescribed, i took it upon my self to source privately with the help of the lovely people on here 😘

  • Cleo,

    I had headaches for three days when initially introducing T3.

    Re members on this forum, I would say the most common reason for NDT not to be tolerated is nutrient deficiencies, especially iron and cortisol hormone.

    Many Hashi sufferers take NDT and appear to achieve well being. However, I constantly see members on the forum who start NDT but can not raise quickly enough to suppress the imminent antibody activity and have to switch back to their previous meds.

    The rate of T3 acceptance (found in NDT) in the body may be slower that the rate of increased NDT required to keep TSH suppressed and depending on your immune state (Hashi ? ? ..) and the type of thyroid antibody present, suppression may be required to discourage thyroid activity and a possible Hashi attack.,

    Menopause messes everything up. If I were you, I would ask my doctor to test levels of all sex hormones and post any results complete with ranges (numbers in brackets) for members to comment.

  • when i was on too much too fast ndt i had headaches years ago and they were constant...

You may also like...